Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

patch fentanyl 50

poppy2010ppoppy2010 Posts: 1
edited 06/11/2012 - 9:00 AM in Pain Medications
started patch tuesady at 2 pm had to change it 2 pm friday. Pain did go away but was starting to come back friday at 9am. I waited till 2 and put new patch on pain was gone by 4 but yesterday thought i was dieing had sweats chills vomiting and can't hold down food. today I feel alittle better will these side effects go away after awhile fred ga


  • Fred,

    The sweats, chills, vomiting, etc all sound familiar to me, but not as a "side effect". I had this happen when I took a shower that was too hot. Seriously?!, you ask? Yes. Seriously. The warnings on these are to not take a hot bath, use a sauna, or a heating pad. Well, that includes hot showers too. All of these cause the fentanyl patch to release too much medication through the patch membrane, causing an overdose. Unfortunately, I experienced this twice before I made the connection. I stopped taking hot showers while on the patch! I experienced this a third time, for no apparent reason. I had not taken a hot shower, used a heating pad, or anything else that would have triggered the patch to release enough to make me sick. So that's still a mystery.
  • ive had a over dose on the 50s before ,i am a welder and after 14 hrs of 4000 degree heat it released all the medication at once. my co-worker had to call 911 becuase i couldnt stand,didnt know where i was and threw up blood and yelloow liquid stuff.i wore my patch on my mid arm(i have ripped bicepts from body building hard as a rock perfect for patches)and had the dressing covering the patch.i dont think the patch is good for welders cuz all the heat we are around,i was wearing long sleave cover alls too! im not using the patches nomore back om my 80mg oxtcontins much better for me!that patch was hell, my hospital trip sucked cuz the idiot nurses thought i had a herion over dose and treated me like sh@t then they looked at my 4 MRIs and talked to there supervisers treated me like a king after words! im having my surgery on march 12th wish me luck all!
    you will get better just need to let your body adapt to the drug might take time hope you feel better! -mike

  • I was very ill with the patch too, but just was just my body reacting & adjusting to it. Within a week I was good :)

    BUT I was like you and started out changing it every 72 hrs. I quickly had to go to 48 hrs as I was not getting pain coverage the whole 72 hrs.

    You may want to call Drs and ask about going to 48 hrs AFTER your body has adjusted to the med.

    Also I found that if I put my patch above my belly button (even now) I was worse. I am not weird lol ;) Several people here told me the same thing about them.

    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
Sign In or Register to comment.